Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Group completions and orbifolds of variable negative curvature

Author: Christopher W. Stark
Journal: Proc. Amer. Math. Soc. 114 (1992), 191-194
MSC: Primary 57S30; Secondary 53C21
MathSciNet review: 1079709
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: W. J. Floyd’s comparison of the Furstenberg maximal boundary of a noncompact, ${\mathbf {R}}$-rank one, connected semisimple Lie group $G$ with finite center and the group completion of a discrete, cocompact subgroup $\Gamma$ of $G$ is extended to a homeomorphism between the group completion of the fundamental group $\Gamma$ of a closed Riemannian orbifold $M = \Gamma \backslash X$ of strictly negative sectional curvatures and the sphere at infinity in the Eberlein-O’Neill compactification $\overline X$ of the universal cover $X$ of $M$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S30, 53C21

Retrieve articles in all journals with MSC: 57S30, 53C21

Additional Information

Keywords: Discrete groups, sphere at infinity, negative curvature, group completion, Rauch comparison theorem
Article copyright: © Copyright 1992 American Mathematical Society